Thunderstorm Wind, Jefferson
- When
- June 3, 6:35 PM MST to 6:45 PM MST
- Where
- Jefferson County, Countywide
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.817, -112.367
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 3, 2:10 PM MST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 310 PM MDT THU JUN 3 2004 .DISCUSSION... LATEST SATELLITE IMAGERY SHOWING A BROAD FLAT RIDGE OVER THE CENTRAL STATES WITH A DEEP LOW POSITIONED OVER THE GULF OF ALASKA. TWO DISTURBANCES WERE EVIDENT IN WATER VAPOR SATELLITE IMAGERY EJECTING FROM LOW INTO/ACROSS WESTERN STATES. FIRST WEAKER WAVE WAS LIFTING NE THROUGH SRN IDAHO SPARKING SOME HIGH BASED CONVECTION WHILE SECOND STRONGER WAVE WAS PUSHING THROUGH NRN CALIFORNIA. FIRST WAVE TO EXIT FORECAST AREA THIS EVENING SUSTAINING SOME WEAK CONVECTIONS. SECOND WAVE EXPECTED TO REACH SW IDAHO LATE TONIGHT (06-12Z) LIFTING NE THROUGH REGION FRIDAY (AVN ABOUT 6HRS SLOWER WITH PROGRESSION) SUSTAINING CONVECTION OVER REGION LATE TONIGHT AND THROUGH THE DAY FRIDAY. NEGATIVE TILT UPPER TROUGH SWINGS THROUGH PACIFIC NW STATES SATURDAY AS MAIN LOW APPROACHES BC COAST. GOOD PATTERN FOR SEVERE WEATHER AND BEST INSTABILITY AND DYNAMICS PLACE THAT POTENTIAL THREAT IN ERN WASHINGTON. WILL CONTINUE WITH SLIGHT CHANCE MENTION OF PRECIPITATION ACROSS NRN MOUNTAIN ZONES AS TROUGH BRUSHES REGION. LOW CONTINUES TO MIGRATE ESE SUNDAY AND MONDAY WITH BRUNT OF PRECIPITATION FALLING OVER NRN IDAHO/MONTANA AS WINDY CONDITIONS SPREAD ACROSS SRN IDAHO. THUS HAVE LIMITED PRECIPITATION POTENTIAL TO NRN ZONES AND BUMPED WINDS UPWARD SUNDAY AS DRY SURFACE FRONT SLIPS THROUGH REGION ALONG WITH 110KT 300MB JET. UPPER LOW GRADUALLY LIFTS NE INTO CNTRL CANADA MONDAY/TUESDAY OF NEXT WEEK AS SECONDARY SHORT-WAVE ENERGY DIGS SE INTO NEVADA WITH A WEAK HANG-BACK LOW SPINNING UP OVER SW IDAHO. LOW EVENTUALLY LIFTS NE ACROSS FORECAST AREA LATE WEDNESDAY AS A DRY WEST FLOW AND WARMER TEMPERATURES RETURN TO THE REGION. HUSTON && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT THU JUN 3 2004 IDZ017>023-031-032-041200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 500 AM MDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
734 PM MDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST POCATELLO 42.88N 112.47W
06/03/2004 65 MPH BANNOCK ID TRAINED SPOTTER
SPOTTER ESTIMATES WINDS AT 65-70 MPH.
0625 PM LIGHTNING AMERICAN FALLS 42.78N 112.85W
06/03/2004 POWER ID LAW ENFORCEMENT
STATE POLICE REPORTED VERY HEAVY RAIN ON I-86 AT AMERICAN
FALLS WITH VISIBILITY REDUCED TO 1 MILE, LIGHTNING AND
STRONG WINDS.
0615 PM TSTM WND GST 8 W AMERICAN FALLS 42.78N 113.01W
06/03/2004 60 MPH POWER ID TRAINED SPOTTER
ESTIMATED 60 MPH WINDS. ONE PICKUP TRUCK PUSHED INTO
ANOTHER AND 40 FOOT IRRIGATION PIPE REMOVED FROM STORAGE
RACK.
0555 PM TSTM WND GST RUPERT 42.62N 113.67W
06/03/2004 35 MPH MINIDOKA ID AMATEUR RADIO
WIND GUST TO 25MPH AND 0.10 INCH OF RAIN. EAST OF
LOCATION, ESTIMATE WIND GUSTS OF 35-45MPH.
0543 PM TSTM WND GST HAMER 43.93N 112.20W
06/03/2004 0 MPH JEFFERSON ID LAW ENFORCEMENT
JEFFERSON COUNTY SHERIFFS OFFICE REPORTED A ROOF BLOWN
OFF IN HAMER AND DOWNED POWER LINES.
0535 PM TSTM WND GST 2 N RUPERT 42.65N 113.67W
06/03/2004 30 MPH MINIDOKA ID TRAINED SPOTTER
WINDS ESTIMATED AT 30-35MPH. 0.10 INCH RAINFALL. STORM
LASTED A FEW MINUTES.
0510 PM TSTM WND GST 2 W RUPERT 42.62N 113.71W
06/03/2004 65 MPH MINIDOKA ID BROADCAST MEDIA
3/4 INCH HAIL WITH WIND GUSTS ESTIMATED AT 65-80 MPH.
APPEARED TO PICK UP COWS IN NEARBY FIELD.
&&
GEWThe Pocatello radar (KSFX), 83 km away, was scanning. The volume nearest the first event began at 01:33 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407862.